Michigan, 2013Lake-Effect Snow in Michigan, February 15 to 16, 2013
February 15 to 16, 2013 · NWS MQT · 3 events in 3 counties and zones
Heavy lake effect snow occurred over portions of west and north central Upper Michigan from 2/15-2/16.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy lake effect snow occurred over portions of west and north central Upper Michigan from 2/15-2/16.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 15, 12:32 AM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Feb 15, 12:32 AM EST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1232 AM EST FRI FEB 15 2013
.UPDATE...
ISSUED AT 802 PM EST THU FEB 14 2013
CUT POPS OVER THE W AS SFC/PUBLIC OBS INDICATE LES INTENSITY HAS
DIMINISHED IN THIS AREA WITH ARRIVAL OF DRIER/MORE STABLE AIRMASS
SHOWN ON THE 12Z INL RAOB. STLT IMAGERY ALSO INDICATES BACK EDGE OF
LK CLDS IS APRCHG THE W SHORE OF UPR MI. AS MOISTER AIR UPSTREAM...
INDICATED BY SFC OBS OF MID CLD/CHG IN MSTR PROFILE FM 12Z TO 00Z AT
INL...ARRIVES LATER...EXPECT LES INTENSITY TO PICK UP AGAIN. MADE NO
CHGS TO GOING LES WRNGS THAT START AT 09Z.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 428 PM EST THU FEB 14 2013
THE SHORT TERM FOCUS SWITCHES FROM A MOSTLY DEPARTED CLIPPER SYSTEM
TO INCREASING LAKE EFFECT SNOW ALONG LAKE SUPERIOR OVERNIGHT.
A BROAD MID-LEVEL TROUGH OVER THE EASTERN TWO-THIRDS OF CANADA WILL
CONTINUE TO MOVE SLOWLY EASTWARD THROUGH THE SHORT TERM. CYCLONIC
FLOW BEHIND THE TROUGH WILL USHER IN MUCH COLDER AIR THROUGH FRIDAY.
ON THE SYNOPTIC SCALE...MODEL GUIDANCE IS IN VERY GOOD AGREEMENT.
SO...MUCH OF THE FORECAST WILL COME DOWN TO SEVERAL MESOSCALE AND
THERMODYNAMIC DETAILS.
COLDER H8 TEMPS ARE BEGINNING TO FILTER ACROSS LAKE SUPERIOR THIS
AFTERNOON...WITH MODEL ANALYZED TEMPS OF -13 TO -15C CURRENTLY OVER
THE LAKE. LES IS ONGOING ACROSS MUCH OF LAKE SUPERIOR UNDER NNW
WINDS. HOWEVER...DEEPER MOISTURE WILL PULL OUT OF THE AREA BEHIND
THE SFC LOW THROUGH THIS EVENING...LIMITING LES COVERAGE AND
INTENSITY THROUGH MIDNIGHT. DEEPER MOISTURE THEN MOVES BACK IN FROM
CANADA LATE TONIGHT. LIMITED 12Z SOUNDINGS AND CURRENT SATELLITE
IMAGERY ACROSS SOUTH CENTRAL CANADA SUPPORT THIS TREND...SO DO NOT
SEE ANY REASON TO QUESTION HOW THE MODELS ARE HANDLING THE MOISTURE
PROFILES.
INVERSION HEIGHTS WILL DROP TO A MARGINAL 3KFT ACROSS THE BOARD THIS
EVENING AND WILL TRAP THE REMAINING MOISTURE. MOST OF THE LES WILL
BE CONFINED TO UPSLOPE REGIONS FROM NNW WINDS. THE INVERSION SHOULD
WEAKEN QUICKLY AS THE AXIS OF THE MID-LEVEL TROUGH APPROACHES THE
AREA FROM THE NW. IN COMBINATION WITH DEEPENING MOISTURE AND
INVERSION HEIGHTS REACHING UP TO 6KFT...LES SHOULD QUICKLY INCREASE
IN INTENSITY LATE TONIGHT INTO FRIDAY MORNING.
FOR THE WEST...INCREASED CONVERGENCE FROM A LAND BREEZE OFF THE
BAYFIELD PENINSULA SHOULD FOCUS A STRONG SINGLE BAND INTO FAR
NORTHERN GOGEBIC AND WESTERN ONTONAGON COUNTIES. WITH SUBSTANTIAL
RISING MOTION IN THE DGZ BETWEEN 0.5 AND 2.5 KFT...THE SNOW WILL BE
VERY FLUFFY. HAVE 30:1 SNOW RATIOS ATTM. THIS WILL ALLOW TOTALS TO
ADD UP QUICKLY UNDERNEATH THE HEAVIEST BANDS. CURRENT THINKING IS
ABOUT 5 TO 8 INCHES ACROSS THE AFOREMENTIONED AREA ON FRIDAY.
FOR THE EAST...MUCH OF THE PREVIOUSLY MENTIONED FACTORS WILL BE
PRESENT...INCLUDING INCREASED CONVERGENCE OFF OF MARQUETTE COUNTY.
TOTALS ON FRIDAY SHOULD BE 5 TO 9 INCHES...MAINLY EAST OF AU TRAIN.
ONE QUICK NOTE IS THAT THE VERY FLUFFY NATURE OF THE SNOW WILL ALLOW
FOR GRADUAL COMPRESSION OF THE SNOW OVER TIME...WHICH COULD REDUCE
OVERALL TOTALS IF MEASURED OVER A LONG PERIOD.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 428 PM EST THU FEB 14 2013
MID/UPPER LEVEL TROF WILL CONTINUE TO DEEPEN OVER THE GREAT LAKES
FRI NIGHT INTO SATURDAY...AND WITH 850MB TEMPS LOWERING TO
-22C...LES WILL BE THE RULE DOWNWIND OF LAKE SUPERIOR IN A
CONVERGENT NRLY FLOW. DEVELOPING LAND BREEZES...ESPECIALLY FRI
NIGHT/SAT MORNING...WILL INFLUENCE THE LOW-LVL CONVERGENT WIND FIELD
AND SERVE AS A FOCUS FOR HEAVIER LES BANDS. NAM MODEL SNDGS SHOW
DEEP MOISTURE WITH INVERSION HGTS AT 7-9KFT FRI NIGHT. MODEL SNDGS
SHOW THE DGZ IN THE LOWEST 3 KFT WHERE BEST OMEGA/LIFT IS FOCUSED
ESPECIALLY IN THE LATE EVENING/OVERNIGHT HRS. AS A RESULT...SNOW TO
WATER RATIOS WL LIKELY END UP AROUND 30 TO 1. SNOWFALL AMOUNTS COULD
PUSH WARNING CRITERIA FRI NIGHT INTO SATURDAY OVER GOGEBIC/ONTONAGON
COUNTIES AND ALGER/NRN SCHOOLCRAFT COUNTIES IN THE EAST. EVEN ERN
MARQUETTE COUNTY COULD GET INTO HEAVY SNOW BANDS LATE FRI NIGHT INTO
SAT AS MODELS HINT AT ONTARIO LAND BREEZE PUSHING BEST LOW-LVL
CONVERGENCE WEST LATE FRI NIGHT. HAVE UPGRADED LES WATCH TO LES
WARNING OVER ALGER AND NRN SCHOOLCRAFT FOR FRI INTO SATURDAY
AND HAVE ALSO DECIDED TO ISSUE LES WARNING FOR GOGEBIC AND ONTONAGON
FOR FRI INTO SAT MORNING FOR TOTAL ACCUMULATIONS EXCEEDING A FOOT.
SAT NIGHT...MID/UPPER TROF SHIFTS E AND UPR RDG AND SFC HIGH PRES
RIDGE PUSHES IN FM NORTH AND WEST OF LAKE SUPERIOR. UNDER RISING
HEIGHTS...INVERSION HGTS BEGIN TO CRASH WITH MUCH DRIER AIR
ADVECTING IN BLO INVERSION. THIS SHOULD RESULT IN LES QUICKLY
DIMINISHING FM W TO E. AS WINDS BACK W THEN SW SAT
NIGHT...LINGERING LES WILL SHIFT BACK OUT OVER THE LAKE BY EARLY
OVERNIGHT WEST AND TOWARD SUNRISE SUNDAY IN NE COUNTIES. WITH A
POTENTIAL PERIOD OF CLEAR SKIES/CALM WIND AS SFC HIGH PASSES OVER
THE AREA SAT NIGHT...TEMPS COULD PLUMMET ESPECIALLY WITH FRESH SNOW
COVER. FOLLOWED CLOSER TO ECMWF AND GEM-NH BIASED CORRECTED TEMP
GUIDANCE WHICH SHOWS A GOOD PORTION OF THE WESTERN INTERIOR FALLING
WELL INTO THE TEENS BLO ZERO WHILE THE EASTERN INLAND LOCATIONS FALL
INTO THE SINGLE DIGITS BLO ZERO. IF THERE ENDS UP BEING SEVERAL HRS
OF CLEAR SKIES/CALM WINDS...COULD SEE SOME TRADITIONAL COLD SPOTS IN
THE WRN INTERIOR REACH -20F.
SUN...MID LEVEL RIDGE WILL BUILD INTO THE UPPER GREAT LAKES
DOWNSTREAM OF NEXT TROF AMPLIFYING S INTO THE ROCKIES/WRN PLAINS.
FAIRLY STRONG WAA PATTERN COULD LEAD TO SOME -SN SUN...BUT ECWMF/GFS
HOLD STRONGEST WAA/ISENTROPIC LIFT W OF UPPER MI. SO FOR NOW...WILL
CONTINUE DRY FCST FOR SUN.
TROF DIGGING INTO THE ROCKIES/WRN PLAINS SUN WILL SHIFT E...REACHING
THE MISSISSIPPI VALLEY MON...THE GREAT LAKES TUE AND NEW ENGLAND
WED. MODELS TRENDING TOWARD TROF TAKING ON A NEGATIVE TILT AS IT
REACHES THE WRN GREAT LAKES AS THE ACCOMPANYING SFC LOW DEEPENS AS
IT TRACKS NE ACROSS LAKE MICHIGAN TOWARD THE STRAITS BY MON NIGHT
INTO TUE. WITH THIS DEVELOPING TREND THE EASTERN HALF OF THE CWA
COULD SEE MORE SIGNIFICANT SYSTEM SNOW ACCUMULATION MON NIGHT INTO
TUE THAN PREV THOUGHT. AS A RESULT...HAVE DECIDED TO EXPAND LIKELY
TO CATEGORICAL POPS OVER A WIDER AREA IN THE ERN COUNTIES MON NIGHT
INTO TUE. LINGERING DEEP CYCLONIC NW FLOW COMBINED WITH MODERATE
700-300 MB Q-VECT CONV INTO TUE EVENING AND INCREASING 850 MB CAA
WITH TEMPS LOWERING TO -15C TO -20C BY TUE EVENING COULD ALSO BRING
AN INCREASED THREAT FOR HEAVY LAKE ENHANCED SNOW TUE AFTERNOON INTO
TUE EVENING...ESPECIALLY FOR ERN COUNTIES NEAR LAKE SUPERIOR. EXPECT
LINGERING CYCLONIC WNW FLOW AND 8H TEMPS TO -22C TO KEEP LES GOING
ACROSS THE KEWEENAW AND ERN COUNTIES INTO WED...SO WL MAINTAIN HIGH
CHC TO LIKELY POPS OVER THESE AREAS. HIGH PRESSURE BUILDING IN FROM
NORTH OF THE LAKE ALONG WITH INCREASINGLY ANTICYCLONIC FLOW AND
ADVECTION OF DRIER AIR WED NIGHT INTO THU WILL QUICKLY DIMINISH OR
END ANY LINGERING LAKE EFFECT SNOW OVER LAKE SUPERIOR
COUNTIES.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1232 AM EST FRI FEB 15 2013
ARRIVAL OF DRIER/MORE STABLE AIRMASS SHOWN ON THE 12Z INL RAOB HAS
CAUSED THE LES TO DIMINISH AT THE TAF SITES EARLY THIS MRNG...WITH
VFR/HIER END MVFR CONDITIONS THE RULE AT TAF ISSUANCE. BUT EXPECT AN
UPTICK IN LES INTENSITY BY 12Z MAINLY AT IWD WITH SHARPER LLVL CNVGC
AND MORE FVRBL UPSLOPE NNW FLOW AS COLDER AIR AS WELL AS MORE MID
LVL MSTR SHOWN ON THE 00Z INL RAOB AND UPSTREAM SFC OBS MOVE ACRS
THE LK. SINCE THE FLOW AT CMX WL NOT AS FVRBL THRU MUCH OF TODAY...
MVFR CONDITIONS SHOULD BE THE RULE THERE. IFR WX MAY DVLP BY THIS
EVNG AT THAT SITE WITH SHARPENING LLVL CNVGC. GENERAL DOWNSLOPE WIND
COMPONENT THRU THE FCST PERIOD AT SAW SHOULD MAINTAIN PREDOMINANT
VFR TO OCNL HIER END MVFR CONDITIONS.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 428 PM EST THU FEB 14 2013
A LOW PRESSURE SYSTEM OVER LOWER MI WILL SHIFT EAST TO QUEBEC LATE
TONIGHT LEADING TO INCREASED NORTHERLY WINDS TONIGHT FOR NCNTRL AND
ERN LAKE SUPERIOR. EXPECT MOST LOCATIONS TO BE IN THE 20-30KT
RANGE...BUT THERE COULD BE A FEW GALE FORCE GUSTS TO 35 KNOTS OVER
THE CENTRAL PART OF LAKE SUPERIOR. COLDER AIR AND PERSISTENT NORTH
TO NORTHWEST WINDS TONIGHT INTO SATURDAY MORNING WILL LEAD TO
CONTNUED HEAVY FREEZING SPRAY FOR PORTIONS OF LAKE SUPERIOR. HIGH
PRESSURE WILL THEN BUILD IN ON SATURDAY AND SUNDAY FROM THE NORTHERN
PLAINS AND DECREASE THE WINDS BELOW 15KTS. THEN AS A LOW PRESSURE
SYSTEM APPROACHES LAKE SUPERIOR ON SUNDAY AND MOVES THROUGH ON
MONDAY...EXPECT SOUTHERLY WINDS TO INCREASE TO 20-25KTS SUNDAY NIGHT
INTO MONDAY. ONSET OF NW WINDS BEHIND THIS LOW TUESDAY INTO EARLY
WEDNESDAY COULD LEAD TO GALE FORCE GUSTS TO 35 KT OVER CNTRL AND ERN
LAKE SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
LAKE EFFECT SNOW WARNING FROM 4 AM EARLY THIS MORNING TO 7 PM
EST SATURDAY FOR MIZ006-085.
LAKE EFFECT SNOW WARNING FROM 4 AM EST /3 AM CST/ EARLY THIS
MORNING TO 1 PM EST /NOON CST/ SATURDAY FOR MIZ002-009.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST SATURDAY FOR
LSZ264>266.
HEAVY FREEZING SPRAY WARNING UNTIL 7 PM EST THIS EVENING FOR
LSZ263.
LAKE MICHIGAN...
NONE.
&&
UPDATE...KC
SHORT TERM...TK
LONG TERM...VOSS
AVIATION...KC
MARINE...VOSSHazardous weather outlook, Feb 14, 4:17 PM EST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
417 PM EST THU FEB 14 2013
MIZ002-009-151200-
ONTONAGON-GOGEBIC-
417 PM EST THU FEB 14 2013 /317 PM CST THU FEB 14 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.
.DAY ONE...TONIGHT
MODERATE TO LOCALLY HEAVY LAKE EFFECT SNOW WILL DEVELOP LATE
TONIGHT. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER
INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MODERATE TO HEAVY LAKE EFFECT SNOW WILL CONTINUE FRIDAY INTO SATURDAY
MORNING. LOCALLY...A FOOT OR MORE OF FLUFFY SNOW IS
POSSIBLE...ESPECIALLY FROM IRONWOOD TO THE PORCUPINE
MOUNTAINS...BERGLAND AND ROCKLAND.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ006-007-085-151200-
ALGER-LUCE-NORTHERN SCHOOLCRAFT-
417 PM EST THU FEB 14 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
MODERATE TO LOCALLY HEAVY LAKE EFFECT SNOW WILL DEVELOP LATE
TONIGHT. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER
INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LAKE EFFECT SNOW WILL CONTINUE HEAVY AT TIMES FRIDAY THROUGH
SATURDAY. LOCALLY...A FOOT OR MORE OF FLUFFY SNOW IS POSSIBLE.
ADDITIONAL MODERATE SNOW ACCUMULATION IS POSSIBLE MONDAY NIGHT INTO
TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ001-003>005-010>012-014-084-151200-
KEWEENAW-NORTHERN HOUGHTON-BARAGA-MARQUETTE-IRON-DICKINSON-
MENOMINEE-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
417 PM EST THU FEB 14 2013 /317 PM CST THU FEB 14 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-151200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
417 PM EST THU FEB 14 2013 /317 PM CST THU FEB 14 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
MODERATE TO HEAVY FREEZING SPRAY IS EXPECTED TONIGHT. A FEW GALE
FORCE GUSTS TO 35 KNOTS ARE POSSIBLE OVER NORTH CENTRAL LAKE
SUPERIOR.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MODERATE TO HEAVY FREEZING SPRAY IS EXPECTED FRIDAY INTO FRIDAY
NIGHT. GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE OVER NORTH CENTRAL
AND EASTERN LAKE SUPERIOR TUESDAY AFTERNOON INTO TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-MIZ013-151200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-DELTA-
417 PM EST THU FEB 14 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MRD/JV
Lake-Effect Snow, Ontonagon
- When
- February 15, 4:00 AM EST to February 16, 4:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
The spotter in Rockland measured 13.0 inches of lake effect snow over a 24 hour period.
Lake-Effect Snow, Gogebic
- When
- February 15, 12:00 PM CST to February 16, 12:00 PM CST
- Where
- Gogebic forecast zone
- Reported by
- Public
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
The Blackjack ski resort estimated 12 inches of snow over 24 hours, with 4 inches of the snow falling in a 6-hour period on the morning of the 16th.
Lake-Effect Snow, Alger
- When
- February 15, 11:30 PM EST to February 16, 6:00 PM EST
- Where
- Alger forecast zone
- Reported by
- Public
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
An estimated 12 inches of snow fell in 12 hours on snowmobile trails between Au Train and Wetmore. The report was received via Facebook. Two to three inch per hour snowfall rates were reported by the Department of Highways near Au Train on the morning of 2/16.
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, February 15 to 27, 201315 events
- Lake-Effect Snow and Winter Weather in Michigan, February 15 to 17, 20136 events
- Winter Weather in North Carolina, February 15 to 17, 20136 events
- Winter Weather in Pennsylvania, February 15 to 16, 20136 events
- Winter Weather in New Jersey, February 15 to 16, 20134 events
- High Wind in California, February 15 to 16, 201379 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432740, 432744, 432746.